Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 133, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2011, 2:32 PM EDT for Adams County, Franklin County, Fulton County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2011, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 1, 2011, 3:04 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Franklin County, PA, Fulton County, PA
The radar
The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:02 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3637 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
383
WUUS51 KCTP 011832
SVRCTP
PAC001-055-057-011915-
/O.NEW.KCTP.SV.W.0133.110601T1832Z-110601T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR BIG COVE TANNERY...MOVING
EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MERCERSBURG AND CLAYLICK AROUND 240 PM EDT...
GREENCASTLE AND MARION AROUND 300 PM EDT...
WAYNESBORO AND MONT ALTO AROUND 310 PM EDT...
ROUZERVILLE AROUND 315 PM EDT...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 12.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3978 7814 3991 7810 3989 7741 3972 7744
3971 7779
TIME...MOT...LOC 1832Z 278DEG 30KT 3983 7801
$$
FORECASTER: GARTNER2 follow-up statements
347
WWUS51 KCTP 011849
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT WED JUN 1 2011
PAC057-011859-
/O.CAN.KCTP.SV.W.0133.000000T0000Z-110601T1915Z/
FULTON PA-
249 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
LAT...LON 3973 7787 3978 7791 3985 7793 3989 7791
3990 7779 3989 7741 3972 7744 3971 7779
TIME...MOT...LOC 1849Z 278DEG 30KT 3981 7783
$$
PAC001-055-011915-
/O.CON.KCTP.SV.W.0133.000000T0000Z-110601T1915Z/
ADAMS PA-FRANKLIN PA-
249 PM EDT WED JUN 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MERCERSBURG...OR 7 MILES WEST OF GREENCASTLE...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENCASTLE AND MARION AROUND 255 PM EDT...
WAYNESBORO AND ROUZERVILLE AROUND 310 PM EDT...
THIS WILL IMPACT ROUTE 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3973 7787 3978 7791 3985 7793 3989 7791
3990 7779 3989 7741 3972 7744 3971 7779
TIME...MOT...LOC 1849Z 278DEG 30KT 3981 7783
$$
FORECASTER: GARTNER716
WWUS51 KCTP 011904
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
304 PM EDT WED JUN 1 2011
PAC001-055-011913-
/O.CAN.KCTP.SV.W.0133.000000T0000Z-110601T1915Z/
ADAMS PA-FRANKLIN PA-
304 PM EDT WED JUN 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL PENNSYLVANIA.
LAT...LON 3973 7787 3978 7791 3985 7793 3989 7791
3990 7779 3989 7741 3972 7744 3971 7779
TIME...MOT...LOC 1903Z 278DEG 30KT 3979 7768
$$
FORECASTER: GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:58 PM EDT, 34 minutes earlier.
Area forecast discussion, Jun 1, 1:58 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 158 PM EDT WED JUN 1 2011 .SYNOPSIS... A COLD FRONT MOVING SOUTHEAST ACROSS CENTRAL PENNSYLVANIA WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY THIS AFTERNOON. A FEW STORMS MAY BE SEVERE. DRIER...LESS HUMID AIR WILL BE DIRECTED INTO THE STATE FROM NORTHWEST BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN QUICKLY LATER TODAY AND LAST INTO LATE WEEK. NORMAL OR EVEN BELOW NORMAL TEMPERATURES ARE EXPECTED THURSDAY AND FRIDAY. TEMPERATURES MAY DIP INTO THE 30S THURSDAY NIGHT IN THE NORTH- CENTRAL MOUNTAINS. WARMER AND MORE HUMID AIR SHOULD RETURN FOR THE WEEKEND AS A LARGE UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL UNITED STATES. && .NEAR TERM /THROUGH TONIGHT/... EXPANDED SVR TSTM WATCH #410 SWD TO INCLUDE REMAINDER OF S-CNTRL CNTYS PER COORDINATION WITH SPC. DEEP LAYER SHEAR IS GENERALLY WEAKEN FARTHER SOUTH..BUT INSTABILITY REMAINS EXTREME. LATEST RADAR SHOWS FAST MOVG CELLS DEVELOPING AS FAR SW AS JST VCNTY. ANOTHER LOCAL EXTENSION MAY BE NEED FOR A FEW HOURS TO COVER FRONTAL PASSAGE LATE THIS AFTN IN THE LWR SUSQ VLY. PREVIOUS DISCUSSION BELOW. SVR TSTM THREAT IS EXPECTED TO INCREASE ACRS NRN PA ALONG SFC TROUGH/CLD FNT PUSHING STEADILY EWD THRU NW PA AND WRN NY. STRONG INSTABILITY /ML CAPE VALUES BTWN 2000-3000 J/KG/ AND MODERATE DEEP LAYER SHEAR ON SERN EDGE OF MID-LVL SPEED MAX WILL SUPPORT ADDNL CONVECTIVE DEVELOPMENT. STEEPENING LAPSE RATES...MODERATE TO HIGH INSTABILITY AND SUFFICIENT MID-LVL WNDS SUGGESTS DMG WNDS AS THE PRIMARY THREAT...WITH SOME HAIL ALSO POSSIBLE WITHIN STRONGEST UPDRAFTS. ENVIRONMENTAL DATA INDICATES RATHER HIGH FZG LEVELS AROUND 14-15KFT SO WILL LARGE LARGE 50DBZ CORES WELL ABOVE THE -20 TO LKLY VERIFY LARGE HAIL. A SECOND SVR TSTM WATCH MAY BE NEEDED FOR S-CNTRL PA LATER TODAY. PREVIOUS DISCUSSION BELOW. SHARP SFC COLD FRONT NEAR THE SE SHORE OF LAKE ERIE AT 1145Z. THIS FRONT WILL MOVE RATHER QUICKLY SE ACROSS THE NW AND CENTRAL PART OF THE CWA DURING THE LATE MORNING/EARLY AFTERNOON HOURS... TRIGGERING ONE OR TWO BKN LINES OF TSRA PER THE 09Z HRRR. SOME OF THE STORMS WILL BE STRONG TO SVR...WITH THE MAIN THREAT BEING WESTERLY DONWBURST GUSTS OVER 55 MPH...AND LOCALIZED LARGE HAIL ACROSS THE SE HALF OF THE STATE. STORMS COULD DEVELOP SOME BETTER INDIVIDUAL UPDRAFT STRUCTURE/ROTATION LATE THIS AFTERNOON AS THEY ENCOUNTER INCREASED LLVL SHEAR ALONG AND TO THE EAST OF THE LEE TROUGH OVER THE LOWER SUSQUEHANNA VALLEY. 06Z NAM /WHICH MAY BE A FEW HOURS TOO SLOW WITH THE CFROPA/ SHOWS 0-1KM EHI IN THIS AREA INCREASING TO 2-3 M2/S2 FOR A BRIEF FEW HOUR PERIOD AFTER 21Z. IN CONTRAST...HRRR INDICATES THAT MOST OR ALL OF THE CONVECTION SHOULD CLEAR SE OF A KLNS TO KTHV LINE BY 20Z. THE HIGHEST POPS ARE IN THE ERN COS...ESP THE POCONOS AND SE/LOWER SUSQ. COVERAGE LOOKS SCT AND WILL KEEP MOST POPS 30-50PCT. ERN COS WILL GET A 60 POP. TIMING WILL BE RATHER EARLY IN THE DAY...WITH MOST CONVECTION BEING PRESSED TO THE SOUTH OF THE AREA WELL BEFORE NIGHTFALL. BY 6 PM...THE DEWPOINTS SHOULD BE INTO THE 40S OVER THE NWRN THIRD OF THE AREA. SEVERE WORRIES CONTINUE WITH SUCH LARGE CAPES AND MID LEVEL WINDS OF 45-55KTS. STORMS MAY ORGANIZE INTO CLUSTERS AND HAVE POTENTIAL FOR WIND DAMAGE...BUT LARGE HAIL IS A THREAT AS WELL WITH BIG MID LEVEL CAPES/STEEP LAPSE RATES WHICH LEAD TO FASTER UPDRAFTS IN THE FROZEN AIR. WILL AGAIN MENTION HAIL/GUSTY WINDS FOR NOW IN THE GRIDS FOR THE EAST TODAY. MAY NEED TO CRANK THE WORDING UP TO SEVERE WORDS LATER THIS MORNING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... ALL CONVECTION SHOULD BE TO THE SOUTH BEFORE 00Z. THE DRY/DENSE AIR DESCENDS OVER THE REGION TONIGHT...DROPPING SFC DEWPOINTS INTO THE 40S ALMOST EVERYWHERE. EXCEPT PERHAPS THE AREAS THAT GOT RAIN DURING THE DAY. WINDS STAY UP...SO DENSE FOG IS NOT A BIG WORRY. INTERESTING WX PROBLEMS THEN ARISE ON THURSDAY AND AGAIN THURSDAY NIGHT. 1028MB HIGH PRESSURE MOVING IN FROM THE NW WILL SCRUB AGAINST THE LOW DROPPING SE OVER NRN NEW ENGLAND ON THURSDAY. THIS WILL RAISE THE WINDS AND MAKE GUSTS WELL OVER 20KTS. THE DRY AIR WILL HELP DIP RH/S BELOW 40 PCT AND FUELS WILL BE DRY DESPITE SPOTTY RAIN TODAY/WED. THIS COULD MAKE FOR RED FLAG CONDITIONS. WILL ALLOW THE DAY SHIFT TO COORDINATE WITH THE FIRE MANAGERS TO ASSESS THE NEED FOR A WATCH OR WARNING FOR THURS. THAT SFC HIGH SETTLES OVERHEAD THURSDAY NIGHT AND DEWPOINTS CONTINUE TO DROP. EVEN THOUGH IT SOUNDS TOUGH TO BELIEVE AFTER DAYS OF 80S AND 90S - AND A RECORD HIGH AT KIPT ON TUES...THE NRN TIER MAY BE LOOKING AT A FROST FRI AM. THESE MIN TEMPS ARE A DROP OF 5-10F FROM PREV FCSTS...QUITE A SIGNIFICANT CHANGE. BUT THE SREF GUID POINTS TO A CLEAR...CHILLY NIGHT WITH LIGHT WINDS AND VERY LOW PWATS. MOS ALSO CATCHING ON...WITH GUID FOR KBFD 31 AND 34 FROM THE MAV AND MET. SINCE THIS IS A 4TH PD THING...WE HAVE PLENTY OF TIME TO REFINE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SFC HIGH PRESSURE UNDER A REBUILDING UPPER RIDGE FOR FRIDAY WILL BRING A SLIGHTLY COOL AND LESS HUMID DAY. TEMPS AGAIN BEGIN TO CREEP UP OVER THE WEEKEND AS RIDGE AXIS APPROACHES. PSUEDO WARM FRONT SLIDES IN ON SATURDAY...PUSHING TEMPS BACK INTO THE 80S AND AGAIN NUDGING HUMIDITY UP AREA-WIDE...BUT PRECIP CHANCES REMAIN LIMITED TO ISOLATED MAINLY LATE AFTERNOON/EVENING CONVECTION. ANOTHER SHORTWAVE/COOL FRONT AGAIN FLATTENS THE RIDGE SUN/MON...TAKING THE EDGE OFF OF TEMPS A BIT AGAIN...THOUGH THEY WILL STILL RUN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THE MORNING FOG AND HAZE HAS LIFTED...AS VSBYS HAVE RETURNED TO VFR LEVELS AT ALL AIRFIELDS. THE PRIMARY CONCERN FOR TODAY WILL BE THE DEVELOPMENT OF SCATTERED SHRA/TSRA ALONG A COLD FRONT. A BROKEN LINE OF STORMS EMERGED PRIOR TO THE 18Z ISSUANCE AND HAS ALREADY CLEARED THROUGH BFD. THESE STORMS AND ANY SUBSEQUENT STORMS WILL MOVE RAPIDLY TO THE EAST...LEAVING THE AREA PRIOR TO 00Z. INSTABILITY IS RATHER HIGH FOR MUCH OF THE STATE...WHICH COULD CAUSE SOME OF THE STORMS TO BE SEVERE. SKIES WILL CLEAR BEHIND THE COLD FRONT THIS EVENING AS HIGH PRESSURE BUILDS IN. THE LIKELIHOOD FOR BR/HZ WILL DECREASE...AS TEMPERATURES AND DEW POINTS DROP. HIGH PRESSURE WILL PERSIST THROUGH THU...LEADING TO MAINLY DRY AND WIDESPREAD VFR CONDITIONS FOR THE REMAINDER OF THE WORK WEEK. SCATTERED STORMS ARE EXPECTED TO RETURN NEXT LATE FRI INTO SAT...AS LARGE RIDGE BUILDS EASTWARD. OUTLOOK... THU-FRI...VFR. NO SIG WX EXPECTED. SAT-SUN...MAINLY VFR. AN ISOLATED SHOWER COULD OCCUR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...LAMBERT/STEINBUGL SHORT TERM...DANGELO LONG TERM...DANGELO/RXR AVIATION...LAMBERT/KOZAR
Hazardous weather outlook, Jun 1, 1:05 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 105 PM EDT WED JUN 1 2011 PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056-058- 021715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 105 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-021715- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 105 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES ON THURSDAY NIGHT WILL DROP INTO THE 30S...WHICH COULD LEAD TO A FROST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057-059-063>066-021715- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 105 PM EDT WED JUN 1 2011 ...SEVERE THUNDERSTORM WATCH 410 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT INDEX VALUES WILL APPROACH 100 DEGREES THIS AFTERNOON. PRECAUTIONS SHOULD BE TAKEN TO AVOID HEAT RELATED STRESS AND EFFECTS OF POOR AIR QUALITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 1, 1:18 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT WED JUN 1 2011
PAZ024>026-034-011815-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
118 PM EDT WED JUN 1 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRAL
HUNTINGDON...NORTH CENTRAL BEDFORD AND SOUTHERN CAMBRIA COUNTIES
THROUGH 215 PM EDT...
AT 114 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
FROM ALTOONA TO SOUTH FORK TO NEW FLORENCE...MOVING EAST SOUTHEAST
AT 25 MPH.
WIND GUSTS TO 45 MPH AND UP TO DIME SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL BE NEAR CANOE CREEK STATE PARK
AROUND 130 PM...SIDMAN AROUND 140 PM...DUNLO AROUND 150 PM...ROARING
SPRING AROUND 200 PM...TROUGH CREEK STATE PARK AROUND 210 PM AND
MAPLETON AROUND 220 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 14 AND 38.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 219...ROUTE 220...STATE ROAD 56.
LAT...LON 4041 7898 4042 7889 4046 7875 4055 7865
4058 7842 4045 7787 4041 7791 4039 7791
4026 7827 4022 7863 4024 7866 4024 7871
4032 7903
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 1:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT WED JUN 1 2011
PAZ056-057-059-063-011815-
CUMBERLAND PA-DAUPHIN PA-LEBANON PA-PERRY PA-
133 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND...SOUTHERN DAUPHIN AND SOUTHWESTERN LEBANON
COUNTIES THROUGH 215 PM EDT...
AT 130 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARYSVILLE...MOVING
EAST SOUTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR ROCKVILLE AROUND 140
PM...COLONIAL PARK AROUND 150 PM...PALMYRA AROUND 200 PM...ANNVILLE
AROUND 210 PM AND LEBANON AROUND 220 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 255 AND 263...I-81 BETWEEN
MILE MARKERS 57 AND 82...I-83 BETWEEN MILE MARKERS 42 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22...ROUTE 322...ROUTE 322/22...ROUTE 422.
LAT...LON 4022 7649 4020 7656 4027 7704 4030 7705
4034 7709 4040 7701 4039 7639
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 1:56 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
156 PM EDT WED JUN 1 2011
PAZ034>036-011830-
BEDFORD PA-FRANKLIN PA-FULTON PA-
156 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 154 PM EDT...A STRONG THUNDERSTORM WAS NEAR INGLESMITH...MOVING
EAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THIS STORM WILL BE NEAR
BARNES GAP AROUND 200 PM...LOCUST GROVE AROUND 205 PM...COVE MILLS
AROUND 210 PM AND CLAYLICK AROUND 220 PM.
THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 155 AND 170.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.
LAT...LON 3976 7852 3988 7852 3994 7788 3972 7789
3971 7819
FORECASTER: GARTNERSpecial weather statement, Jun 1, 2:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT WED JUN 1 2011
PAZ053-058-011830-
COLUMBIA PA-SCHUYLKILL PA-
201 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA AND NORTH
CENTRAL SCHUYLKILL COUNTIES THROUGH 230 PM EDT...
AT 158 PM EDT...A STRONG THUNDERSTORM WAS NEAR SHUMANS...MOVING EAST
AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THIS STORM. THIS STORM WILL BE NEAR NUREMBURG AROUND 210 PM AND
MCADOO AROUND 220 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 236 AND 247...I-81 NEAR MILE MARKER 139.
LAT...LON 4086 7638 4095 7645 4103 7643 4106 7622
4095 7620 4091 7605 4091 7599 4090 7598
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 2:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT WED JUN 1 2011
PAZ058-059-011900-
LEBANON PA-SCHUYLKILL PA-
212 PM EDT WED JUN 1 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEBANON AND SOUTH
CENTRAL SCHUYLKILL COUNTIES THROUGH 3 PM EDT...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT INDIANTOWN GAP...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LICKDALE AROUND 220 PM...FREDERICKSBURG
AROUND 230 PM...SUMMIT STATION AROUND 250 PM AND PORT CLINTON AROUND
300 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 83 AND
101.
LAT...LON 4057 7601 4058 7605 4051 7625 4051 7634
4049 7643 4037 7624 4037 7625 4039 7664
4040 7665 4048 7668 4053 7659 4062 7600
FORECASTER: LAMBERTSpecial weather statement, Jun 1, 2:31 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT WED JUN 1 2011
PAZ058-011915-
SCHUYLKILL PA-
231 PM EDT WED JUN 1 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND NORTHERN
PORTIONS OF SCHUYLKILL COUNTY THROUGH 315 PM EDT...
AT 227 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MCADOO TO FRACKVILLE TO MUIR...MOVING EAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND ISOLATED OCCURRENCES OF DIME TO PENNY SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR
TUSCARORA AROUND 240 PM...TAMAQUA AROUND 250 PM AND SNYDERS AROUND
300 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 104 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
LAT...LON 4069 7583 4067 7594 4055 7653 4057 7657
4092 7607 4091 7599 4081 7588 4074 7576
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:55 AM EDT | Special Weather Statement | CTP | McKean, Warren | 80 min |
| Jun 1, 9:17 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 73 min |
| Jun 1, 10:23 AM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 52 min |
| Jun 1, 11:17 AM EDT | Special Weather Statement | CTP | Potter | 28 min |
| Jun 1, 11:48 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 57 min |
| Jun 1, 12:16 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 12:59 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 31 min |
| Jun 1, 1:18 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 57 min |
| Jun 1, 1:33 PM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
| Jun 1, 1:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry | 63 min |
| Jun 1, 1:56 PM EDT | Special Weather Statement | CTP | Fulton | 34 min |
| Jun 1, 2:01 PM EDT | Special Weather Statement | CTP | Columbia | 29 min |
| Jun 1, 2:12 PM EDT | Special Weather Statement | CTP | Lebanon | 48 min |
| Jun 1, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 54 min |
| Jun 1, 2:31 PM EDT | Special Weather Statement | CTP | Schuylkill | 44 min |
| Jun 1, 2:44 PM EDT | Special Weather Statement | CTP | Lebanon | 46 min |
| Jun 1, 2:58 PM EDT | Special Weather Statement | CTP | Adams, York | 32 min |
| Jun 1, 3:30 PM EDT | Special Weather Statement | CTP | Adams, Lancaster, York | 45 min |
| Jun 1, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 34 min |
| Jun 1, 4:16 PM EDT | Special Weather Statement | CTP | York | 29 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.